Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 48, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 16, 2014, 7:19 PM EDT for Pasco County, Pinellas County, Florida. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 7:19 PM EDT (23:19 UTC)
- Expired
- Jun 16, 2014, 8:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Pasco County, FL, Pinellas County, FL
The radar
The Tampa radar (KTBW), 65 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 7:27 PM EDT | HAIL 0.7 | 3 Ssw Holiday, FL | SPOTTER REPORT OF DIME SIZE HAIL |
| Jun 16, 7:32 PM EDT | TSTM WND DMG | 1 Sw Holiday, FL | DELAYED REPORT - A TREE WAS REPORTED DOWN DUE TO THUNDERSTORM WINDS ON CONOLEY LANE IN HOLIDAY, FLORIDA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1688 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
330
WUUS52 KTBW 162319
SVRTBW
FLC101-103-170015-
/O.NEW.KTBW.SV.W.0048.140616T2319Z-140617T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
719 PM EDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PINELLAS COUNTY IN WEST CENTRAL FLORIDA...
PASCO COUNTY IN WEST CENTRAL FLORIDA...
* UNTIL 815 PM EDT.
* AT 719 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TARPON SPRINGS. THIS STORM WAS NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOLIDAY...NEW PORT RICHEY...HUDSON...TRINITY...PORT RICHEY...
ODESSA...JASMINE ESTATES...BAYONET POINT...MOON LAKE ESTATES AND
SHADY HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2821 8286 2821 8284 2818 8281 2822 8277
2842 8271 2844 8268 2843 8251 2817 8258
2817 8265 2804 8265 2803 8283 2808 8284
2807 8279 2813 8279 2819 8283 2816 8284
2817 8286
TIME...MOT...LOC 2319Z 180DEG 0KT 2815 8275
$$2 follow-up statements
038
WWUS52 KTBW 162331
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
731 PM EDT MON JUN 16 2014
FLC101-103-170015-
/O.CON.KTBW.SV.W.0048.000000T0000Z-140617T0015Z/
PINELLAS FL-PASCO FL-
731 PM EDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR WESTERN PASCO AND NORTHERN PINELLAS COUNTIES...
AT 731 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HUDSON TO TARPON SPRINGS...
MOVING NORTH AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
RICHEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2821 8285 2818 8280 2822 8276 2842 8270
2844 8267 2842 8251 2818 8258 2817 8265
2804 8265 2803 8282 2808 8283 2807 8278
2813 8278 2819 8281 2818 8284 2816 8283
2817 8285
TIME...MOT...LOC 2331Z 190DEG 3KT 2843 8266 2813 8278
$$901
WWUS52 KTBW 162354
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
754 PM EDT MON JUN 16 2014
FLC101-103-170004-
/O.CAN.KTBW.SV.W.0048.000000T0000Z-140617T0015Z/
PINELLAS FL-PASCO FL-
754 PM EDT MON JUN 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PASCO AND NORTHERN
PINELLAS COUNTIES IS CANCELLED...
ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN UNTIL IT FULLY
DISSIPATES.
LAT...LON 2821 8285 2818 8280 2822 8276 2842 8270
2844 8267 2842 8251 2818 8258 2817 8265
2804 8265 2803 8282 2808 8283 2807 8278
2813 8278 2819 8281 2818 8284 2816 8283
2817 8285
TIME...MOT...LOC 2354Z 190DEG 3KT 2845 8266 2815 8278
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:37 PM EDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 16, 2:37 PM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 237 PM EDT MON JUN 16 2014 ...SOME STRONG STORMS POSSIBLE THROUGH THIS EVENING... .SHORT TERM (TONIGHT - TUESDAY) SCATTERED SHOWERS AND STORMS ALONG THE SEA BREEZE AND OUTFLOW BOUNDARIES THIS AFTERNOON (SOME STRONG WITH GUSTY WINDS AND HAIL) WILL GRADUALLY WIND DOWN AFTER SUNSET AS BOUNDARY INTERACTIONS WEAKEN AND LOSS OF DAYTIME HEATING OCCURS WITH MOST OF THE CONVECTION ENDING BY MIDNIGHT. SIMILAR TO PREVIOUS NIGHTS THE CONVECTIVE DEBRIS CLOUDINESS WILL GRADUALLY THIN OUT OVERNIGHT WITH SKIES BECOMING PARTLY CLOUDY BY EARLY TUESDAY MORNING. LOW TEMPERATURES TONIGHT WILL RANGE FROM AROUND 70 TO THE LOWER 70S OVER INLAND AREAS...TO THE MID AND UPPER 70S ALONG THE COAST. ON TUESDAY A MID LEVEL LOW OVER THE BAHAMAS WITH AN ATTENDANT TROUGH AXIS EXTENDING WEST ACROSS THE SOUTHERN PENINSULA AND INTO THE GULF WILL RETROGRADE SLOWLY WEST DURING THE DAY ON THE SOUTHERN PERIPHERY OF THE LARGE UPPER RIDGE COVERING THE APPALACHIANS/SOUTHEASTERN STATES AND NORTH FLORIDA...WHILE THE SURFACE RIDGE REMAINS ACROSS THE NORTHERN PENINSULA NEAR THE FL/GA BORDERS WITH LIGHT EAST TO SOUTHEAST WIND FLOW EXPECTED. MODELS SHOW A LITTLE DRIER MID LEVEL AIR (LOWER PW'S) ACROSS CENTRAL AND NORTHERN ZONES ON TUESDAY COMPARED TO PREVIOUS DAYS AND THIS MAY HAMPER OVERALL STORM DEVELOPMENT TO SOME DEGREE IN THESE AREAS AND WILL KEEP POPS NEAR OR SLIGHTLY BELOW CLIMO VALUES (POPS 20 TO 30 PERCENT) FROM THE TAMPA BAY AREA NORTH INTO THE NATURE COAST WITH HIGHER POP VALUES (40 TO 60 PERCENT) FROM SARASOTA SOUTH TO THE FORT MYERS AREA WHERE DEEPER MOISTURE WILL RESIDE. SIMILAR TO TODAY GOOD INSTABILITY FROM DAYTIME HEATING AND COOL MID LEVEL TEMPERATURES (-9 TO -10C AT 500MB) ALONG WITH THE PRESENCE OF THE MID LEVEL TROUGH TO THE SOUTH WILL ONCE AGAIN SUPPORT SCATTERED DIURNAL SHOWER AND THUNDERSTORM DEVELOPMENT ALONG THE EAST/WEST COAST SEA BREEZE CIRCULATIONS DURING THE AFTERNOON AND EARLY EVENING HOURS. AN EAST/SOUTHEAST STEERING FLOW ALBEIT WEAK WILL FAVOR SLOW MOVING STORMS WITH SOME LOCALLY HEAVY RAINFALL AMOUNTS LIKELY WITH HIGHEST RAIN CHANCES FOCUSING ALONG AND TO THE WEST OF THE I-75 CORRIDOR IN THE AREAS MENTIONED ABOVE. THE COOL MID LEVEL TEMPERATURES WILL AGAIN SUPPORT THE POSSIBILITY OF A FEW STRONG STORMS WITH LOCALLY DAMAGING WIND GUSTS AND SMALL HAIL THE MAIN HAZARDS. TEMPERATURES ON TUESDAY WILL AGAIN BE WITHIN A DEGREE OR TWO OF SEASONAL NORMS WITH HIGHS IN THE UPPER 80S TO AROUND 90 ALONG THE COAST...AND LOWER 90S INLAND. .MID TERM (TUESDAY NIGHT AND WEDNESDAY)... THE MID TERM PERIOD WILL BE CHARACTERIZED IN THE SYNOPTIC SCALE BY THE PASSAGE OF A RETROGRADING INVERTED UPPER TROUGH IN THE MIDDLE AND UPPER LEVELS OVER TOP OF THE SUBTROPICAL RIDGE AXIS WHICH WILL BE ALIGNED NEAR OR JUST NORTH OF THE I-10 CORRIDOR. MID-LEVEL TEMPS REMAIN A BIT COOL FOR THIS TIME OF YEAR WITH 500MB TEMPS AROUND -10C. THE RESULTING MID-LEVEL LAPSE RATES SHOULD ONLY PROMOTE UPDRAFTS. HOWEVER...BELOW THIS LEVEL THERE WILL BE SOME NEGATIVE FACTORS TOWARD DEEP CONVECTION ON TUESDAY WHICH WE WILL DISCUSS BELOW. TUESDAY NIGHT AND WEDNESDAY WILL FEATURE A 1000-700MB MEAN FLOW ACROSS OUR REGION FROM THE EAST-ESE WITHIN THE CIRCULATION TO THE SOUTH OF THE SUBTROPICAL RIDGE AXIS. THIS FLOW IS FAVORED FOR FOCUS OF DIURNAL SEA-BREEZE THUNDERSTORMS ALONG THE FLORIDA WEST COAST/ I-75 CORRIDOR. THE OVERALL COLUMN FROM A MOISTURE POINT OF VIEW BECOMES MORE FAVORABLE OVER ALL AREAS ON WEDNESDAY AFTERNOON AND EVENING. WITH A CONTINUED LOW LEVEL EASTERLY FLOW...HAVE GONE WITH A CLIMO TO ABOVE CLIMO POP GRID FOR THIS FLOW REGIME. THIS SUGGESTS 40-50% RAIN CHANCES TO THE NORTH OF I-4...AND 60-70% TO THE SOUTH OF THIS CORRIDOR. STORMS ARE LIKELY TO INITIATE DOWN TOWARD FORT MYERS DURING THE EARLY TO MIDDLE AFTERNOON AND THEN RIPPLE/DEVELOP NORTHWARD ALONG THE SEA-BREEZE CONVERGENCE ZONE LATE IN THE DAY. WHILE DRY AIR ENTRAINMENT WILL NOT BE AS SUFFICIENT FOR MICROBURST DEVELOPMENT ON WEDNESDAY...THE BETTER COLUMN MOISTURE PROFILES ARE SUGGESTIVE OF POTENTIAL DAMAGING WINDS DUE TO PRECIPITATION LOADING AND CELL COLLAPSE. THE STORM MOTION ON WEDNESDAY WILL FAVOR WESTWARD PROPAGATING DEVELOPMENT...AND THIS PROPAGATION MAY BE QUITE QUICK THEREFORE THOSE PLANNING ON BOATING OVER THE COASTAL WATERS DURING THE SECOND HALF OF THE DAY SHOULD KEEP A CLOSE EYE ON THE WEATHER...AS STORMS WILL TEND TO DEVELOP AND RAPIDLY MOVE OFFSHORE. THIS IS A PATTERN THAT IN THE PAST HAS PROVEN DANGEROUS AS STORM QUICKLY CUT OFF PATHS BACK TO SHORE. .LONG TERM (THURSDAY THROUGH NEXT SUNDAY)... THE END OF THE WEEK AND THROUGH THE UPCOMING WEEKEND WILL FEATURE A VERY TYPICAL SUMMER PATTERN FOR THE FLORIDA PENINSULA. WEAK UPPER LEVEL RIDGING WILL BE IN PLACE OVERHEAD...WHILE THE SUBTROPICAL RIDGE AXIS SINKS SOUTHWARD TO ALIGN ITS AXIS ACROSS THE CENTRAL PORTION OF THE STATE. THE LOW LEVEL FLOW EACH DAY WILL THEREFORE BE RATHER LIGHT AND VARIABLE IN NATURE. THE RIDGE ALOFT IS NOT ALL THAT STRONG AND THEREFORE DO NOT ANTICIPATE MUCH IN THE WAY OF SYNOPTIC SUPPRESSION (AT LEAST NOT ENOUGH TO SIGNIFICANTLY SLOW DIURNAL THUNDERSTORM DEVELOPMENT). VARIABLE FLOW TENDS TO FAVOR THUNDERSTORM DEVELOPMENT ALONG BOTH COASTS DURING THE EARLY/MIDDLE AFTERNOON HOURS...WITH THE ACTIVITY TRANSLATING INLAND AND CONSOLIDATING DOWN THE SPINE OF THE PENINSULA FOR THE LATER AFTERNOON/EVENING HOURS. WITH NO ENHANCEMENT OR NEGATIVE FACTORS TOWARD CONVECTION...WILL KEEP RAIN CHANCES NEAR CLIMO FOR ALL AREAS AND FOLLOW THE TIMING DESCRIBED ABOVE FOR TEMPORAL DETAIL. THE RIDGE BUILDING ALOFT (EVEN BEING WEAK) WILL HELP BOOST OUR TEMPERATURES FOR THE END OF THE WEEK. GRIDS WILL SHOW WIDESPREAD LOWER TO MIDDLE 90S...WITH WARMEST READINGS INLAND WHERE SEA-BREEZE AND STORM INFLUENCE IS LIKELY TO HOLD OFF LONGEST EACH DAY. && .AVIATION... BRIEF TEMPO MVFR/IFR FROM DEVELOPING TSRA WILL AFFECT KTPA...KPIE AND KLAL BETWEEN 19-23Z AND AT KSRQ...KPGD...KFMY AND KRSW TERMINALS BETWEEN 20-24Z...OTHERWISE MAINLY VFR IS EXPECTED. NORTHEAST TO EAST WINDS IN THE 7 TO 10 KNOT RANGE WILL BECOME WEST TO NORTHWEST AROUND 10 KNOTS AT THE COASTAL TERMINALS FROM KSRQ NORTH TO KTPA AND KPIE WHILE ONSHORE WINDS AT KPGD/KFMY/KRSW WILL BE A BIT MORE PROBLEMATIC AND HAVE KEPT WINDS PREDOMINATELY EAST NORTHEAST FOR NOW WITH A POSSIBLE ONSHORE COMPONENT DEVELOPING AFTER 21Z. WIND GUSTS UP TO 45 KNOTS WILL BE POSSIBLE VCNTY OF THE STRONGEST TSRA. && .MARINE... HIGH PRESSURE AROUND AND OFFSHORE FROM THE CAROLINA COAST WILL RIDGE SOUTHWEST ACROSS FLORIDA THROUGH MUCH OF THE REMAINDER OF THE WEEK BRINGING A LIGHT EAST AND SOUTHEAST WIND ACROSS THE WATERS...BUT DAILY SEA BREEZES WILL RESULT IN AN ONSHORE FLOW EACH AFTERNOON NEAR THE COAST. THE WINDS WILL REMAIN FAIRLY LIGHT THROUGH THE WEEK BUT SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY...MAINLY CLOSER TO THE COAST. THE ONLY HAZARDS WILL BE LOCALLY GUSTY WINDS AND HIGHER SEAS IN THE VICINITY OF SCATTERED THUNDERSTORMS...AND HAVE ADDED WORDING OF THAT IN THE FIRST PERIOD. OTHERWISE NO HEADLINES ARE EXPECTED. && .FIRE WEATHER... AMPLE MOISTURE AND DAILY RAIN CHANCES WILL KEEP HUMIDITY VALUES WELL ABOVE CRITICAL LEVELS THROUGH THE END OF THE WEEK WITH NO FIRE WEATHER ISSUES EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... TPA 89 74 91 74 / 40 40 40 30 FMY 89 72 91 72 / 40 40 50 30 GIF 88 72 91 72 / 50 30 40 10 SRQ 88 72 91 72 / 40 40 40 30 BKV 89 67 92 69 / 50 30 30 20 SPG 88 77 90 76 / 40 40 40 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/AVIATION/FIRE WEATHER...57/MCMICHAEL MARINE...007/DOUGHERTY MID TERM/LONG TERM...14/MROCZKA DECISION SUPPORT SERVICES...18/FLEMING
Hazardous weather outlook, Jun 16, 3:11 AM EDT, 16 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 311 AM EDT MON JUN 16 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-170000- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 311 AM EDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED LATE IN THE DAY. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. LOCALIZED WIND DAMAGE IS POSSIBLE WITH THE STRONGER STORMS...HOWEVER NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGH THE WEEK. THUNDERSTORMS WILL BE EQUALLY LIKELY NEAR THE COAST AND INLAND THROUGH THURSDAY...WITH HIGHER LIKELIHOOD FOR STORMS SHIFTING INLAND BY NEXT WEEKEND. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. LOCALIZED WIND DAMAGE IS POSSIBLE WITH THE STRONGER STORMS...HOWEVER NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY...HOWEVER SPOTTERS ARE ENCOURAGED TO PASS ALONG REPORTS OF SIGNIFICANT WEATHER. MROCZKA
In the hours before
Special weather statement, Jun 16, 6:00 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
600 PM EDT MON JUN 16 2014
FLZ139-142-148-239-242-248-162245-
INLAND HERNANDO-INLAND LEVY-INLAND CITRUS-COASTAL HERNANDO-
COASTAL CITRUS-COASTAL LEVY-
600 PM EDT MON JUN 16 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CITRUS...
HERNANDO AND LEVY COUNTIES FOR STRONG THUNDERSTORMS WITH HAIL AND
STRONG WIND GUSTS VALID UNTIL 645 PM EDT...
AT 600 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM CHIEFLAND
TO 6 MILES EAST OF BROOKSVILLE...MOVING WEST AT 20 MPH WILL AFFECT
CHIEFLAND...OTTER CREEK...LEBANON AND BEVERLY HILLS.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO NICKEL SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 2959 8278 2922 8248 2921 8252 2905 8253
2901 8239 2851 8216 2850 8269 2879 8271
2878 8276 2890 8270 2914 8282 2917 8299
2909 8303 2911 8307 2909 8306 2909 8307
2926 8309 2928 8317 2959 8294
TIME...MOT...LOC 2200Z 078DEG 16KT 2948 8296 2857 8232Special weather statement, Jun 16, 6:18 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
618 PM EDT MON JUN 16 2014
FLZ165-265-162315-
INLAND LEE-COASTAL LEE-
618 PM EDT MON JUN 16 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR LEE COUNTY FOR
STRONG THUNDERSTORMS WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 715
PM EDT...
AT 618 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED 8 MILES SOUTH OF LEHIGH ACRES...MOVING
SOUTHWEST AT 25 MPH WILL AFFECT LEHIGH ACRES...SOUTHWEST FLORIDA
AIRPORT...ESTERO AND BONITA SPRINGS.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 116 AND 143.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 2632 8185 2647 8198 2647 8202 2645 8201
2641 8208 2642 8212 2647 8219 2667 8227
2672 8224 2669 8223 2671 8213 2668 8210
2677 8207 2676 8156 2642 8156 2642 8165
2633 8166 2631 8169
TIME...MOT...LOC 2218Z 054DEG 22KT 2648 8164Local storm report, Jun 16, 6:24 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
624 PM EDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL LAKE LINDSEY 28.63N 82.36W
06/16/2014 E1.00 INCH HERNANDO FL TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED NEAR LAKE LINDSEY.
&&
JJELSEMALocal storm report, Jun 16, 6:32 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
632 PM EDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG WINTER HAVEN 28.02N 81.72W
06/16/2014 POLK FL BROADCAST MEDIA
LARGE TREE SNAPPED AT BASED OF TRUNK
&&
MJGSpecial weather statement, Jun 16, 6:41 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
641 PM EDT MON JUN 16 2014
FLZ151-155-251-255-162330-
INLAND MANATEE-COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-
COASTAL MANATEE-
641 PM EDT MON JUN 16 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
MANATEE AND SOUTHEASTERN HILLSBOROUGH COUNTIES FOR STRONG
THUNDERSTORMS WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 730 PM
EDT...
AT 641 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM BLOOMINGDALE
TO DUETTE...OR ALONG A LINE EXTENDING FROM BRANDON TO 20 MILES SOUTH
OF FISH HAWK...MOVING WEST AT 10 MPH WILL AFFECT PLANT CITY
AIRPORT...SEFFNER...VALRICO AND LITHIA SPRINGS STATE PARK.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 217 AND 261.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 2776 8245 2779 8244 2781 8245 2783 8240
2784 8241 2784 8244 2786 8241 2788 8241
2790 8244 2803 8244 2803 8206 2739 8205
2739 8248
TIME...MOT...LOC 2241Z 079DEG 11KT 2790 8226 2757 8215Special weather statement, Jun 16, 7:16 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
716 PM EDT MON JUN 16 2014
FLZ050-149-249-170000-
PINELLAS-COASTAL PASCO-INLAND PASCO-
716 PM EDT MON JUN 16 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
PINELLAS AND WESTERN PASCO COUNTIES FOR STRONG THUNDERSTORMS WITH
HAIL AND STRONG WIND GUSTS VALID UNTIL 800 PM EDT...
AT 717 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR TARPON SPRINGS...MOVING WEST AT 10
MPH WILL AFFECT NEW PORT RICHEY...HOLIDAY...TRINITY AND TARPON
SPRINGS.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 2821 8283 2818 8281 2822 8277 2842 8271
2844 8268 2843 8250 2817 8259 2817 8265
2804 8265 2803 8283 2808 8284 2809 8283
2806 8280 2813 8279 2819 8283 2816 8284
2817 8286 2821 8286
TIME...MOT...LOC 2317Z 075DEG 7KT 2815 8277The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:09 PM EDT | Special Weather Statement | TBW | Hillsborough | 51 min |
| Jun 16, 3:46 PM EDT | Special Weather Statement | TBW | Okeechobee | 44 min |
| Jun 16, 3:57 PM EDT | Special Weather Statement | TBW | Hernando | 48 min |
| Jun 16, 4:09 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 36 min |
| Jun 16, 5:09 PM EDT | Special Weather Statement | TBW | Citrus, Levy | 51 min |
| Jun 16, 5:19 PM EDT | Special Weather Statement | TBW | Polk | 41 min |
| Jun 16, 5:27 PM EDT | Special Weather Statement | TBW | Hillsborough | 48 min |
| Jun 16, 6:00 PM EDT | Special Weather Statement | TBW | Citrus, Hernando, Levy | 45 min |
| Jun 16, 6:04 PM EDT | Severe Thunderstorm Warning | TBW | Citrus, Hernando | 56 min |
| Jun 16, 6:12 PM EDT | Special Marine Warning | TBW | 2 hr | |
| Jun 16, 6:18 PM EDT | Special Weather Statement | TBW | Lee | 57 min |
| Jun 16, 6:41 PM EDT | Special Weather Statement | TBW | Hillsborough, Manatee | 49 min |
| Jun 16, 7:16 PM EDT | Special Weather Statement | TBW | Pasco | 44 min |
| Jun 16, 7:21 PM EDT | Special Marine Warning | TBW | 114 min | |
| Jun 16, 7:26 PM EDT | Special Weather Statement | TBW | Sarasota | 49 min |
| Jun 16, 7:35 PM EDT | Special Marine Warning | TBW | 85 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.